MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT TOTAL HCG; TOTAL HCG IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT TOTAL HCG; TOTAL HCG IMMUNOASSAY
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A united states customer observed falsely elevated patient results on the advia centaur xpt total hcg (thcg) assay with reagent lot 335.On (b)(6) 2022, four fertility patients being evaluated prior to the start of fertility treatments resulted higher than the physician expected.The same samples were repeated on another advia centaur xpt in the laboratory (same reagent lot) and they resulted lower at 0.2 miu/ml which was clinically expected.Thcg level 1 control recovered near the upper limit of the customers range prior to generating the discordant results.Service was sent to check the system and they replaced connectors, recalibrated and verified thcg precision.Replacement of connectors is considered normal troubleshooting or maintenance for an issue of this nature.Following service, the level 1 control is running near target and the customer has had no further concerns with thcg performance.A potential product performance issue has not been identified.Customer is operational.No further action is required.The instructions for use (ifu) under the interpretation of results section states the following: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the limitations section of the ifu states: "test results alone are not diagnoses of medical conditions.For example, low titer elevations of hcg can occur in normal nonpregnant subjects.A physician's diagnosis involves evaluation of the test result in conjunction with, and in the context of, the patient's medical history, physical examination, and other test results- sometimes in consultation with other medical experts.".
 
Event or Problem Description
The customer observed advia centaur xpt total hcg (thcg) elevated results from four samples that were considered discordant compared to results generated on the same samples with an alternative advia centaur xpt.The initial results were reported and questioned by the physician(s).There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant, elevated advia centaur xpt total hcg (thcg) results.

Brand Name
ADVIA CENTAUR XPT TOTAL HCG
Common Device Name
TOTAL HCG IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer Contact
barry memishian
333 coney street
east walpole, MA 02032
5082985306
MDR Report Key13971703
Report Number1219913-2022-00098
Device Sequence Number4477275
Product Code JHI
UDI-Device Identifier00630414505176
UDI-Public00630414505176
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K200210
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2022
Device Model NumberN/A
Device Catalogue Number10308985
Device Lot Number335
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2022
Initial Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/29/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown